Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


STI?
Feb 8, 2005

I was diagnosed with AIDS 10 months ago (CD4 121) and I began treatment. After several changes in drugs I wound up on Reyataz/Epzicom. My CD4 is now 450 (24%). In addition to some gastrointestinal side effects I have noticed a steady increase in my blood pressure (130/80). I am considering a STI once I get my CD4 above 500. I feel that if I can stay healthy and off HAART for several years I have a much better shot with the oral entry inhibitors that should show up around 2007. I realize that the current medical thinking is that a lifetime with HAART should keep you alive but the more that I read and experience from this current batch of meds lead me to believe that this may be a falacy similar to the massive dosages of AZT in the 80s or "hit hard hit early" in the late 90s. Thus, I have two questions. (1) Off of HAART should I expect about 100 drop in CD4 per annum and (2) if I descend below 300, will a restart of HAART be successful?

Response from Dr. Conway

I am not sure what is causing the change in the blood pressure but if i were you, I would want to make sure this is consistent and, if so, is it due to a seoondary problem, such as kidney dysfunction.

As for your specific questions, I would be concerned that your CD4 count will drop down towards 100 more quickly than that, given your measure of 121 less than a year ago. It may not, but it will be important to monitor it closely within the first 1-3 months off therapy. This being said, if you stop therapy with an undetectable viral load, you should be able to restart the same regimen again in the future and expect the same result.



Previous
diet pills & Sustiva, Truvada combo.
Next
Uncomfortable Side Effects or Anxiety?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement